Alert archive / California / Wind Advisories in 2011
Wind Advisory 29, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at May 22, 2011, 1:42 PM PDT. It took effect at May 23, 2011, 12:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2011, 1:42 PM PDT (20:42 UTC)
- In effect from
- May 23, 2011, 12:00 PM PDT
- Expired
- May 24, 2011, 12:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
596 WWUS76 KHNX 222042 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 142 PM PDT SUN MAY 22 2011 ...GUSTY WINDS TO AFFECT THE KERN COUNTY MOUNTAINS AND DESERT... CAZ095-099-230530- /O.NEW.KHNX.WI.Y.0029.110523T1900Z-110524T0700Z/ KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT- 142 PM PDT SUN MAY 22 2011 ...WIND ADVISORY IN EFFECT FROM NOON MONDAY TO MIDNIGHT PDT MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON MONDAY TO MIDNIGHT PDT MONDAY NIGHT FOR THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY DESERT. * WINDS: GUSTY WESTERLY WINDS WILL BECOME STRONG MONDAY AFTERNOON AND EVENING. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE...MAINLY THROUGH AND BELOW THE PASSES AND CANYONS...SUCH AS TEHACHAPI AND WALKER PASSES AND JAWBONE CANYON. * TIMING: THE STRONGEST WINDS ARE EXPECTED LATE MONDAY AFTERNOON AND EVENING. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...TEHACHAPI...LAKE ISABELLA. * IMPACTS: TRAFFIC ALONG HIGHWAYS 58 AND 14 WILL BE SUSCEPTIBLE TO STRONG WIND GUSTS ESPECIALLY THROUGH AND BELOW THE PASSES AND CANYONS. BLOWING DUST AND SAND WILL ALSO BE POSSIBLE WHICH COULD LIMIT VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMB WEATHER.GOV/HANFORD
4 follow-up statements
344 WWUS76 KHNX 230523 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1023 PM PDT SUN MAY 22 2011 ...GUSTY WINDS TO AFFECT THE KERN COUNTY MOUNTAINS AND DESERT... CAZ095-099-231200- /O.CON.KHNX.WI.Y.0029.110523T1900Z-110524T0700Z/ KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT- 1023 PM PDT SUN MAY 22 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON MONDAY TO MIDNIGHT PDT MONDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM NOON MONDAY TO MIDNIGHT PDT MONDAY NIGHT FOR THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY DESERT. * WINDS: GUSTY WESTERLY WINDS WILL BECOME STRONG MONDAY AFTERNOON AND EVENING. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE...MAINLY THROUGH AND BELOW THE PASSES AND CANYONS... SUCH AS TEHACHAPI AND WALKER PASSES AND JAWBONE CANYON. * TIMING: THE STRONGEST WINDS ARE EXPECTED LATE MONDAY AFTERNOON AND EVENING. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...TEHACHAPI...LAKE ISABELLA * IMPACTS: TRAFFIC ALONG HIGHWAYS 58 AND 14 WILL BE SUSCEPTIBLE TO STRONG WIND GUSTS ESPECIALLY THROUGH AND BELOW THE PASSES AND CANYONS. BLOWING DUST AND SAND WILL ALSO BE POSSIBLE WHICH COULD LIMIT VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JEB WEATHER.GOV/HANFORD
931 WWUS76 KHNX 231149 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 449 AM PDT MON MAY 23 2011 ...GUSTY WINDS TO AFFECT THE KERN COUNTY MOUNTAINS AND DESERT... CAZ095-099-232000- /O.CON.KHNX.WI.Y.0029.110523T1900Z-110524T0700Z/ KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT- 449 AM PDT MON MAY 23 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT TONIGHT FOR THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY DESERT. * WINDS: GUSTY WESTERLY WINDS WILL BECOME STRONG THIS AFTERNOON AND EVENING. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE...MAINLY THROUGH AND BELOW THE PASSES AND CANYONS... SUCH AS TEHACHAPI AND WALKER PASSES AND JAWBONE CANYON. * TIMING: THE STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON AND EVENING. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...TEHACHAPI...LAKE ISABELLA * IMPACTS: TRAFFIC ALONG HIGHWAYS 58 AND 14 WILL BE SUSCEPTIBLE TO STRONG WIND GUSTS ESPECIALLY THROUGH AND BELOW THE PASSES AND CANYONS. BLOWING DUST AND SAND WILL ALSO BE POSSIBLE WHICH COULD LIMIT VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JEB WEATHER.GOV/HANFORD
911 WWUS76 KHNX 231942 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1242 PM PDT MON MAY 23 2011 ...GUSTY WINDS TO AFFECT THE KERN COUNTY MOUNTAINS AND DESERT... CAZ095-099-240700- /O.CON.KHNX.WI.Y.0029.000000T0000Z-110524T0700Z/ KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT- 1242 PM PDT MON MAY 23 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY DESERT. * WINDS: WESTERLY WINDS GUSTS UP TO 50 MPH. MAINLY THROUGH AND BELOW THE PASSES AND CANYONS... SUCH AS TEHACHAPI AND WALKER PASSES AND JAWBONE CANYON. * TIMING: THE STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON AND EVENING. * LOCATIONS INCLUDE: MAINLY THROUGH AND BELOW THE PASSES AND CANYONS... SUCH AS TEHACHAPI AND WALKER PASSES AND JAWBONE CANYON. WINDS WILL ALSO BE STRONG BELOW THE PASSES NEAR MOJAVE. * IMPACTS: TRAFFIC ALONG HIGHWAYS 58 AND 14 AND INTERSTATE 5 GRAPEVINE WILL BE SUSCEPTIBLE TO STRONG WIND GUSTS ESPECIALLY THROUGH AND BELOW THE PASSES AND CANYONS. BLOWING DUST AND SAND WILL ALSO BE POSSIBLE WHICH COULD LIMIT VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JDB WEATHER.GOV/HANFORD
680 WWUS76 KHNX 240658 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1158 PM PDT MON MAY 23 2011 CAZ095-099-240800- /O.EXP.KHNX.WI.Y.0029.000000T0000Z-110524T0700Z/ KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT- 1158 PM PDT MON MAY 23 2011 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT FOR THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY DESERT. GUSTY WINDS HAVE DIMINISHED ACROSS THE HIGH DESERT AND MOUNTAIN AREAS IN KERN COUNTY. SOME LOCAL GUSTS AROUND 45 MPH WILL HOWEVER CONTINUE FOR A FEW HOURS AFTER MIDNIGHT IN THE DESERT...MAINLY IN THE MOJAVE AND EDWARDS AIR FORCE BASE AREAS. $$ JEB WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at May 22, 9:02 AM PDT, 4 hours 40 minutes earlier.
Area forecast discussion, May 22, 9:02 AM PDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 902 AM PDT SUN MAY 22 2011 .SYNOPSIS... TWO UPPER-LEVEL DISTURBANCES WILL MOVE ACROSS CENTRAL CA TODAY AND MONDAY. THESE WILL BRING COOLER TEMPERATURES AND PARTLY TO MOSTLY CLOUDY SKIES. THE ONLY THREAT OF PRECIPITATION HOWEVER WILL BE OVER THE SOUTHERN SIERRA...WITH SCATTERED SHOWERS AND THUNDERSTORMS TODAY...AND A FEW LIGHT SHOWERS LINGERING MONDAY. DRY AND WARMER TUESDAY AS WEAK HIGH PRESSURE MOVES IN. && .DISCUSSION... MOSTLY CLEAR SKIES ACROSS THE SJV AND KERN DESERT TODAY. TEMPERATURES ARE DOWN 3 TO 6 DEGREES FROM YESTERDAY AND WELL DEPICTED IN THE GRIDS. GFS IS MARGINAL FOR CONVECTION TODAY ALONG THE CREST. HOWEVER CLOUD COVER AND SCATTERED SHOWERS AND THUNDERSTORMS ARE ON TAP FOR TODAY. GFS LI VALUES ARE AROUND 0 TO -2 WITH H850 DEW POINT VALUES AROUND 5 TO 7 DEGREES CELSIUS. CAPES ARE PROGGED TO BE AROUND 50 J/KG. SO ANY ORGANIZED THUNDER IS NOT EXPECTED. NO UPDATE IS EXPECTED TO CURRENT FORECAST THIS MORNING. && .PREV DISCUSSION... /ISSUED 239 AM PDT SUN MAY 22 2011/ DISCUSSION... THE FIRST OF THREE SHORTWAVES IS MOVING EAST OF THE REGION EARLY THIS MORNING. THE 2ND WILL QUICKLY FOLLOW LATER TODAY. AHEAD OF THIS SECOND TROF...MID AND HIGH LEVEL MOISTURE ALONG WITH WEAK DIFLUENCE WILL BRING SOME SHOWERS TO THE SRN SIERRA THIS AFTERNOON AND EVE. LI/S OVER THE HIGH COUNTRY ARE FCST IN THE 0 TO -2 RANGE AND THE 850MB THETA-E RIDGE NEAR 330 DEGS/K SHOULD PRODUCE ISOLATED TO SCATTERED TSTMS THIS AFTERNOON AND EARLY EVE. A FEW LIGHT SHOWERS MAY LINGER OVERNITE THEN INCREASE A LITTLE MON WITH LAST SHORTWAVE. TSTMS ARE NOT EXPECTED MON AS BEST CONVECTIVE PARAMETERS WEAKEN AND SHIFT EAST OF THE CREST. TEMPS TODAY WILL BE SLIGHTLY COOLER THAN YESTERDAY...ESPECIALLY NORTH HALF OF THE CWA. COOLEST DAY WILL BE MON WITH TEMPS SOME 10-15 DEGS BELOW AVERAGE. WINDS ACROSS THE KERN COUNTY MTNS/DESERTS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS...AT LEAST THROUGH TONIGHT. MONDAY IS MARGINAL AT THIS TIME WHEN GUSTS COULD REACH 45 MPH...MAINLY BELOW PASSES AND CANYONS. SHORTWAVE RIDGING WILL FOLLOW THE DEPARTING TROF MON NITE AND TUES. THIS WILL BRING CLEARING SKIES AND WARMER TEMPS TUES...BUT STILL SOME 4-8 DEGS BELOW NORMAL. MODELS STILL HAVE SOME RUN TO RUN DIFFICULTY IN HOW FAR SOUTH ENERGY FROM THE NEXT EAST PAC SHORTWAVE WILL MAKE IT. HOWEVER A VIGOROUS TROF WILL PUSH INTO THE PAC NW COAST WED WITH THE TRAILING FRONT MOVING TOWARD CENTRAL CA LATE WED. THIS FRONT IS STILL EXPECTED TO WASH OUT BEFORE REACHING CENTRAL CA AND NO PRECIP IS FCST. MOST LIKELY IMPACT FROM THIS TROF WILL BE TO TEMPORARILY SLOW OR STOP THE WARMING TREND. FOR THE REST OF THE WEEK...A STRONG UPPER RIDGE OVER NORTHERN MEXICO IS FCST TO EXPAND NORTH AND WEST INTO THE DESERT SW THURS THRU FRI. WITH ONLY MINOR DIFFERENCES NOW BETWEEN THE GFS AND ECMWF 500 MB HEIGHT SOLUTIONS...THE END OF THE WEEK SHOULD SEE TEMPS CLIMB TO SEVERAL DEGS ABOVE AVERAGE. AND...IF THE EURO IS MORE CORRECT WE COULD SEE WARMEST TEMPS OF THE SEASON BY FRI AND/OR SAT. HOWEVER THE WARMUP WILL BE SOMEWHAT BRIEF...AS ANOTHER RATHER STRONG UPPER LOW MOVES TOWARD THE PAC NW LATE SAT AND SUN...WITH AN INCREASING ONSHORE FLOW DEVELOPING ACROSS CENTRAL CA BY SUN. && .AVIATION... SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED ACROSS THE SOUTHERN SIERRA NEVADA AFTER 19Z SUNDAY THROUGH 06Z MONDAY...THEN ISOLATED SHOWERS POSSIBLE THROUGH 12Z MONDAY. MOUNTAIN OBSCURATIONS WILL OCCUR IN ANY STRONGER ACTIVITY. OTHERWISE VFR CONDITIONS WILL PREVAIL ACROSS THE CENTRAL CA INTERIOR THROUGH 18Z MONDAY. && .AIR QUALITY ISSUES... NONE. && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...JDB/MCB AVN/FW...BROTHERTON SYNOPSIS...WP WEATHER.GOV/HANFORD
Hazardous weather outlook, May 22, 3:33 AM PDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 333 AM PDT SUN MAY 22 2011 CAZ096-097-231115- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 333 AM PDT SUN MAY 22 2011 ...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE HIGH COUNTRY THIS AFTERNOON...THEN GRADUALLY DIMINISH DURING THE EVENING. SOME THUNDERSTORMS MAY PRODUCE BRIEF HAIL AND HEAVY RAIN WITH DANGEROUS CLOUD TO GROUND LIGHTNING. THE SNOW LEVEL WILL BE FROM 8500 TO 9500 FEET BUT COULD BRIEFLY LOWER TO 7000 OR 8000 FEET IN HEAVIER SHOWERS. SOME SMALL ACCUMULATIONS OF SNOW AND HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ095-098-099-231115- KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 333 AM PDT SUN MAY 22 2011 ...GUSTY WINDS POSSIBLE MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS AND DESERTS. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WEST TO SOUTHWEST WINDS INCREASING MONDAY MORNING TO 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. OCCASIONAL GUSTS TO 45 MPH ARE POSSIBLE IN THE AFTERNOON AND EVENING...ESPECIALLY THROUGH AND BELOW DESERT FACING CANYONS SUCH AS JAWBONE AND INDIAN WELLS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.